Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

I have darkening of the skin in the folds of groin. I used Sertaconozole Nitrate 2% Lotion

Dear Doc I have darkening of the skin in the folds of groin. Sometimes there is slight discomfort. I was using Itchguard but with no improvement. I went to a dermatologist and was prescribed Sertaconozole Nitrate 2% Lotion . I applied once and the skin is peeling off in some areas. Is this normal? Shall I continue the use or stop it. The dosage on the leaflet says to apply and wash after 10 minutes. But the doc said apply and didnt say anything about washing after 10 mts. What should I do? Male 47 yrs, Wt 73 Kgs, Ht 174 cms.
Asked On : Sun, 7 Aug 2011
Answers:  3 Views:  390
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
your dermatologist has prescribed sertaconazole cream ( instead of sertaconazole lotion )
for fungal infection. lotion is a wash off and cream is a leave on prepration. so apply cream base for 10 to 14 days. also you can add oral flucanozole tab. 150 mg once a week for three weeks.
to avoid recurrence wear loose clothes, let your groins dry properly after bathing, avoid wearing wet undergarments........
Dr. Ashutosh Pandya
Answered: Sat, 27 Aug 2011
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Tina Jacob Das's  Response
Welcome to HealthcareMagic. Some darkening of the skin around the genital region, specially in males is of course common.This we can say is due to increased pigmentation around that area. It is well noted around the scrotal region.And this is more with the dark skinned people.But apart from being physiological, it is seen if there is some hormonal problem like Addisons disease, a disorder of adrenal glands.Then there are certain drugs which cause this hyperpigmentation like, antimalarials, antiepileptic drugs, certain antibiotics,a medicine for the heart's rythm (amiodarone), drug for AIDS, drug for Tuberculosis(rifampicin).Or it could be after an episode of drug eruption, after viral fever/ herpes, after any skin problem (eczema)- specially during the resolving stage.Then there are certain hereditary disorders as well, which you may correlate yourself. So please first of all try to find out if this darkening is due to any of these problems. Then accordingly, visit your physician and he would recommend you the required tests to be done and also the specific treatments. Hope I could answer your query. Take care.
Answered: Thu, 25 Aug 2011
I find this answer helpful
  User's Response
hi welcome to HCM.sertaconazole is a imidazole derivative antifungal agent.instructions for applications are-dry the affected area thoroughly before application,hands shoud washed after the application,avoid contact with eyes,nose,mouth or any mucus membranes,avoid use of occlussive dressing on application,consult physician if the area of application shows the signs of irritation,oozing,redness,burning and blistering.
dryness of skin over the affected area is the most common side effect,dont worry about the dryness ok.
Answered: Sun, 7 Aug 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor